Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Anticommuting derivations


Author: Steen Pedersen
Journal: Proc. Amer. Math. Soc. 127 (1999), 1103-1108
MSC (1991): Primary 46L57, 47B47; Secondary 46L55, 47D45
MathSciNet review: 1443402
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there are no non-trivial closable derivations of a $C^{*}$-algebra anticommuting with an ergodic action of a compact group, supposing that the set of squares is dense in the group. We also show that there are no non-trivial closable densely defined rank one derivations on any $C^{*}$-algebra.


References [Enhancements On Off] (What's this?)

  • [Br86] Ola Bratteli, Derivations, dissipations and group actions on 𝐶*-algebras, Lecture Notes in Mathematics, vol. 1229, Springer-Verlag, Berlin, 1986. MR 871870
  • [BEJ84] Ola Bratteli, George A. Elliott, and Palle E. T. Jorgensen, Decomposition of unbounded derivations into invariant and approximately inner parts, J. Reine Angew. Math. 346 (1984), 166–193. MR 727402
  • [BR76] Ola Bratteli and Derek W. Robinson, Unbounded derivations of 𝐶*-algebras. II, Comm. Math. Phys. 46 (1976), no. 1, 11–30. MR 0390785
  • [BR79] Ola Bratteli and Derek W. Robinson, Operator algebras and quantum statistical mechanics. Vol. 1, Springer-Verlag, New York-Heidelberg, 1979. 𝐶*- and 𝑊*-algebras, algebras, symmetry groups, decomposition of states; Texts and Monographs in Physics. MR 545651
  • [JM84] P. E. T. Jorgensen ad R. T Moore, Operator Commutation Relations, Mathematics and Its Applications, D. Reidel Publishing Company, Dordrecht-Boston-Lancaster, 1984.
  • [Sa91] Shôichirô Sakai, Operator algebras in dynamical systems, Encyclopedia of Mathematics and its Applications, vol. 41, Cambridge University Press, Cambridge, 1991. The theory of unbounded derivations in 𝐶*-algebras. MR 1136257
  • [St74] Erling Størmer, Spectra of ergodic transformations, J. Functional Analysis 15 (1974), 202–215. MR 0377544

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L57, 47B47, 46L55, 47D45

Retrieve articles in all journals with MSC (1991): 46L57, 47B47, 46L55, 47D45


Additional Information

Steen Pedersen
Affiliation: Department of Mathematics, Wright State University, Dayton, Ohio 45435
Email: steen@math.wright.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04642-0
Keywords: Derivation, anticommutation, Heisenberg commutation
Received by editor(s): July 5, 1996
Received by editor(s) in revised form: July 25, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society